Hi all

Lately I`ve been feeling as though my epilepsy was going to come on but my body was fighting it.

I phoned my epilepsy nurse up and explained it to her. She said can you come and see me tomorrow. I went the other day. She has put me on VIMPAT starting on 50mg daily for a week then up to 100mg for a week then 150mg after that. At the moment I do feel better. Before that I was on mysoline for 58 yrs. My neurologist wanted me to come off it as she thought it was ding me no good so I tried. I finished taking mysoline two months ago. It looks like she was right. When I saw my epilepsy nurse she did a test on me for depression and anxiety. It was very high on both as we are struggling at work and it is taking me all my time to find work to keep my lads going. Because of this they have also put me on citalopram twice daily and clobazam to help me relax at night.Sorry its going on a bit but not been well lately. Three weeks ago my MD sent me to hospital as he thought I was having a heart attack.m Luckily it wasn`t . They said it was inflammation of the esophagus which I am now on OMEPRAZOLE once a day for rest of my life. Thanks for reading this. Be nice to hear any replies.

Trevor

14 Replies

oldestnewest
  • Hi trevor 1954,

    Sounds like you're running your own business and having a bit of a rough time of it.

    Been there, done that, got the 'T' shirt and all that.

    Stress, anxiety and depression can really take it's toll, I collected ulcerative cholitis on the way so if you add your osophagus probs, med changes etc together it's no wonder you're struggling a bit.

    Apart from the meds have they offered any other support, councelling, neuropsychologist or stuff? Drugs can only do so much and getting help to put things into a better perspective can help even more.

    Take care and hope things begin to improve soon.

    Geoff

  • Hi Geoff

    Thanks for that

  • Your welcome Trevor,

    Just another thought have you been given other meds besides the ones mentioned and have they been changed recently from branded to generic?

    The reason I ask is, as I am sure you are aware, epi drugs can be tripped up by other non related meds. I recently had a blood pressure med changed and withing four hours of first tablet I'd had two seizures and a momentary blackout. It turned out it wasn't the drug itself but the salts used to deliver it. I had been on a maleate and the change was to a besilate. I'm now on a generic maleate without issue and apparently this was a very rare reaction but it might pay just to see if any of your other meds have been changed in any way.

    I've found my local phamacist to be brilliant at sorting these sort of things out, better than the GP thats for sure.

    I see you're smiling in your profile pic so keep on smiling and hope things are soon sorted.

    Geoff

  • Hiya,

    Just want to make sure you have been made fully aware of the side effects of all the different drugs you have been given.

    I was recently prescribed clobazam and I have to say I am very pleased with how it has helped me, but I was warned to only take it when I need it and definitely no more than about 10 tablets in a month. For me when I need it is when I feel at risk of having a seizure, for example if I start to feel dizzy or confused (it acts in less than 20 mins, so can actually stop a seizure!!) or if I can't sleep (tiredness is the main trigger for my seizures, and it usually helps me sleep). Taking it on a regular basis is bad, though, because your body builds up tolerance to it quickly, so all these good effects will stop happening. Your body can also become dependent (addicted), so that when you stop taking it you might suffer from withdrawal symptoms.

    I don't know baout any of the other medicines because I have never taken any of them, but I would advise you to read about them and contact your doctor/nurse if you have any questions.

    Amy

  • Thanks for that Amy.

    Yes I do know about all the side effects of these. As for the clobazam, She has prescribed these because I am just not sleeping. I was told to keep on them as long as I feel tired and cannot sleep properly but I will ring and ask about those effects that you mentioned. I have been on clobazam now for 7 days and am just starting to get to sleep at night.

    Thanks again for your reply.

    Trevor

  • Yes, I find they help me sleep, too. To begin with I was taking them two or three times a week, but I have probably only had to take about 5 since Christmas. Nice to know they are there when I need them :)

  • Hi Amy I am a new member on here and reading your comments about having only to take your medication when you need to has made me think .Or maybe I have read it wrongly .With me I have had epilepsy for 16 years and been through all sorts of medication and nothing has worked up to now.I have great support from my family and its a real help but being settled on some drug would make me feel so much better.I wish you well .

  • Hi Marky,

    I have to take Epilim every day, but I want to have children soon and Epilim carries a high risk of problems when you take it in pregnancy. Therefore, I have been advised to try and take as low a dose as possible. The clobazam is an "add-on" medication, which I take only occasionally. I hope that has cleared up anything I didn't make clear originally!

    Amy

  • Hi Amy I understand now and thanks for explaining it .I can understand too why you would only want to take any medication when absolutely necessary if you plan to have a baby.I wish you well on that .I had my medication changed for the fifth time in early January because of increased fits and had a fit within a week so felt pretty bad about that .I didn't actually report it to my doctor as I thought I would give the new medication a bit of time to work.But then I had another one last week which made me pretty depressed .I am now waiting to see the hospital doctor I am under .One good thing is up to now none of my medications have made me dependant on them.The problem with me is I hate medication that makes me sleep too much as I want to lead as normal a life as possible .Which means spending lots of time with my family especially the grandkids .My present medication is Lamictal and obviously it isn't working so I am hoping something else will.Sorry if I went on a bit btw but I tend to do so at times .

    Marky.

  • Great that Amy

    Nice to be I toush.

    Hope you keep well.

    Trev

  • Hello Trevor, after 14 years of Tegretol 10 folding my nervous system, I have become a man of sixth sense, I have had to control my emotional senses all my life. From the age of 8 the temporal lobe starts developing in my brain, the feelings of nervousness starts to appear in my school life, and my social life? when I look back now I can understand, that I was controlling my emotional senses through my sensory senses(ie) my sight, sound, taste, smell and feelings. This is the pure side of your brain, where God will offer you guidance? basically sending your energy to the correct brain cells? Your heart creates the questions, your head creates the answers. Epilepsy is a seriously respiratory condition, when I joined the church after being stopped by a couple of missionaries, from the church of Jesus Christ of latter day saints(ie) the book of Mormon & was baptised. I started to receive thoughts about the gym? constantly going round & round in the back of my head? I then joined a gym, and after the session the level of relaxation in my body was amazing!!! the anxiety, depression and panic GONE!!! my mind free of the constant thoughts. I got myself in to a routine and from that have completely quashed my medication. My heart, lungs and muscles create a very strong control of my brain(ie) controlling the level of energy going to it from my nerves!!! relaxing my emotional thought, and giving an understanding of my feelings where I find the questions. My INSTINCT!!! so when your 8 years old and with the church, he asks for the children to be baptised. This offers the Holy spirit in to there lives? he then offers control to your emotional senses(ie) your personality. This then gives you control of the creation of the temporal lobe!!! the imperfect area of the brain. The Bible is the creation of life, we are no different to a car, we don't keep are selves serviced it all relaxes & your emotional nerves take over!!! God Bless

  • Hi trevor, glad to hear all is settling down and you are now feeling a little better. Sometimes it can do one good to have a change of medication, but regrettably with me that doesn't work. I have been on Carbamazapine and Phenytoin for at least 30 years now, just dosages have been changed and increased which has been better. I am also on Omeprazole which certainly helps from an acid point of view. Keep up the spirit and keep up with the improvement!

    Regards,

    Les

  • Hi Les. If I were you. I'd ask either Dr or epilepsy nurse about phenytoin. That did me no good at all. Ok I know we are all different but it's probably worth s try.

  • Hi trevor1954, have been on Phenytoin and Carbamazapine for years and am a lot more improved now - almost 5 months without seizures, but the longest I managed to go was 15 months. As I have got older, the seizures are less in between but longer when I have one (tonic clonic seizures).

You may also like...